Mitigating effects of antibiotics on stomach?

Home Forum Chat Forum Mitigating effects of antibiotics on stomach?

Viewing 7 posts - 1 through 7 (of 7 total)
  • Mitigating effects of antibiotics on stomach?
  • nicko74
    Member

    I’m on penicillin for a minor infection, and after 5 days of 3 pills a day I’m one ill-judged fart away from a very sticky situation, and my boss is starting to wonder about the time I’m spending in the gents. Frankly I don’t feel too great either; the antibiotics have really done a number on my stomach.

    Obviously I’ll complete the course, but does anyone have any tips on how to reduce the effects on your stomach?

    Cheers

    kudos100
    Member

    Large doses of probiotics.

    Premier Icon maccruiskeen
    Subscriber

    And prebiotics

    nicko74
    Member

    but won’t the antibiotics just cut through all that before it can take hold?

    blakeya
    Member

    bifidus digestifun ;-)) Excuse the spelling.

    Premier Icon maccruiskeen
    Subscriber

    Pre biotics are foods, not processed sugary guff in little plastic pots. Onions, leeks, garlic those sorts of things. Your friendly gut bugs love them and breed like mad. Probiotics are live bacteria, most of any you eat won’t make it to your gut on account of your stomach being designed to guard against Bactria going in that way and in your case you’ve got a dose of antibiotics sitting in there too, so it’s better to feed the stuff you’ve got than to try and add more.

    When I was a teenager I suffered with quite bad acne and was put on a low dose antibiotic. Due to a doctor who was clearly clueless I stayed on these tablets for 8 months (max initial time for taking them was 2). I would have continued to take them if it were not for the fact I ended up in hospital with suspected appendicitis. It turned out the antibiotics had stripped away all the good bacteria from my stomach leaving me in agony. Thankfully, within days of stopping taking them and taking probiotics I was fine.

    They advised me to take the probiotics so can’t hurt to try I guess?

Viewing 7 posts - 1 through 7 (of 7 total)

The topic ‘Mitigating effects of antibiotics on stomach?’ is closed to new replies.